MAUDE Adverse Event Report: SMITH AND NEPHEW INC OFFSET BROACH HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH AND NEPHEW INC OFFSET BROACH HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71364023
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a malfunction in which the screws were slipping on the device.It was required to retrieve a plastic piece from the inside out of patient.
 
Additional Manufacturer Narrative
The associated offset broach handle was not returned for evaluation.Therefore a product analysis could not be performed.As the device information was not provided, the device history record review cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch information.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.

Brand Name
OFFSET BROACH HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH AND NEPHEW INC
1450 brooks road
memphis TN 38116
MDR Report Key7850921
Report Number1020279-2018-01728
Device Sequence Number2120023
Product Code MDM
UDI-Device Identifier03596010479136
UDI-Public03596010479136
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71364023
Device Lot Number10JUC0005A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer01/29/2019
01/29/2019
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date02/06/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT 71364023 LOT 03EM03928; CAT 71364023 LOT 10JUC0005A (X2); CAT 71364023 LOT 12KM06509; CAT 71364023 LOT 16JM02577